MAUDE Adverse Event Report: EXACTECH, INC. 10885862048257; PS TIBIAL INSERTS SZ 2, 15MM

EXACTECH, INC. 10885862048257; PS TIBIAL INSERTS SZ 2, 15MM
Model Number 200-01-02
Health Effect - Clinical Code No Information (3190)
Date of Event 09/23/2008
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this (b)(6) y/o, male patient underwent primary total prosthetic replacement using cement of the left knee via medial parapatellar approach on (b)(6) 2007.The indication for the index procedure was osteoarthritis.On (b)(6) 2008, approximately 13 months post implantation, the patient underwent revision due to component dissociation.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the united kingdom national joint registry (uknjr); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.Surgical risk includes pain.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted that the revision reported was likely the result of tibial insert becoming disassociated from tibial tray, possibly related to incomplete seating at the time of implantation.However, this cannot be confirmed as the device(s) were not available for evaluation and no additional first-hand details were provided.It should be noted that the original surgery data included a cr femoral component and a ps tibial insert.It is unclear if this was a clerical error in the data provided or if the surgeon originally implanted the wrong kind of tibial insert.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.No information provided in the following section(s): a4, a5, b6, d11, e3, g8, h6, h7, h9 the following section(s) have additional info: d1, d2, d4 (catalog number, serial number, exp date, and udi number), g4, g7, h1, h2, h3, h4 and h7.

Brand Name
10885862048257
Common Device Name
PS TIBIAL INSERTS SZ 2, 15MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9706557
Report Number1038671-2020-00110
Device Sequence Number3341407
Product Code JWH
UDI-Device Identifier10885862039521
UDI-Public10885862039521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2008
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2010
Device Model Number200-01-02
Device Catalogue Number204-22-15
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer05/19/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR